| Model Number |
N/A |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
05/14/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a break in the 3cg stylet was confirmed.The product returned for evaluation was one 3cg stylet.The returned product sample was evaluated and confirmed to be broken.The following observations were made which were consistent with this failure type: ¿ microscopic examination revealed deformation of the stylet tubing at magnet edge(s) ¿ microscopic examination revealed localized delamination of the stylet tubing at the damage site(s), indicative of tubing kinking/folding ¿ kinking of the surrounding stylet tubing, located at magnet interface(s) ¿ this additional stylet kinking resulted in a general curl in a similar direction although the break in the wire could be confirmed, the root cause could not be determined through examination of the returned sample.The observed features were indicative of circumstances which included stylet kinking, likely during the insertion process.It appeared that additional unidentified factors may have also contributed.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description
It was reported by customer that pre loaded stylet broke off into the patient during placement.No other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
Event or Problem Description